Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 27, 2021, 1:22 PM MST for Pima County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 1:22 PM MST (20:22 UTC)
- Expired
- Aug 27, 2021, 2:00 PM MST
- In force
- 38 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.00 in
- Wind
- 40
County Pima County, AZ
The radar
The Tucson radar (KEMX), 120 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 2903 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175
WWUS85 KTWC 272022
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
122 PM MST Fri Aug 27 2021
AZZ502-272100-
Tohono O'odham Nation including Sells-
122 PM MST Fri Aug 27 2021
...A strong thunderstorm will impact portions of central Pima County
through 200 PM MST...
At 121 PM MST, Doppler radar was tracking a strong thunderstorm near
Sells. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sells, Ali Chukson, Gu Oidak, Fresnal, No:ligk, Comobabi, South
Comobabi, Cababi, San Luis - Sells District, Artesia, Rincon and Ali
Molina.
This includes Route 86 between mile markers 103 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3214 11194 3203 11171 3181 11181 3194 11209
TIME...MOT...LOC 2021Z 030DEG 3KT 3200 11187
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
GLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 27, 3:00 AM MST, 10 hours 22 minutes earlier.
Area forecast discussion, Aug 27, 3:00 AM MST, 10 hours 22 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 300 AM MST Fri Aug 27 2021 .SYNOPSIS... Another hot day is in store for today before a slow downward trend in temperatures begins this weekend. Isolated afternoon showers and storms will be possible each day through the weekend before a more active monsoon period begins early next week. && .DISCUSSION...Today through Thursday. Another day of above normal temperatures and scattered afternoon thunderstorms is expected for today. The Excessive Heat Warning continues through this evening with temps still expected to begin a slow downward trend after today as mid-level ridge weakens over southern Arizona. Storms will be focused in two areas this afternoon. The first area will be early afternoon activity developing over central Pima and south central Pinal counties where a few storms could become strong to severe with damaging winds. The second area will be mid-afternoon to evening time frame which is expected to develop on the Mogollon Rim and push southwestward into the area during the evening hours. Isolated storms could develop along outflow originating from this activity as it pushes through Graham, Cochise, and even Pima counties through later this evening. PWATs between 1- 1.5 inches and potential for back building activity could lead to some localized flooding issues today. Storms will wind down after sunset with lack of diurnal heating. Saturday's storm trends look similar to today with slightly higher coverage expected and better chances for Santa Cruz County. By Monday, concerns will shift to the next active weather period which will have a fortifying tropical influence. Tropical Storm Nora is forecast to strengthen as it travels northwestward along the western Mexico Coast towards the Baja Peninsula through early next week. It will begin a weakening process Tuesday into Wednesday as it continues on a northward path towards the Mexico/US border with the remnants of this system potentially pushing into the southwest U.S sometime mid to late next week. Still plenty of uncertainty in the track and therefore the impacts to the local forecast. We can say at this time that increasing, high- grade monsoonal moisture will be pulled northward from this system across portions of the area which will increase chances for storms as well as flash flooding. Long range ensembles are still quite varied in this time period with the ECMWF and GFS ens showing diverging solutions when it comes to QPF for southeast Arizona. The ECMWF ens remains the wetter of the two solutions. This shows itself in the ECMWF Extreme Forecast Index (EFI) and Shift of Tails which is showing at least a low chance of an extreme QPF event our area Tuesday evening through Wednesday. This seems to be the time period that many of the ensembles are pinpointing as being the days with highest potential impacts. Stay tuned as details become more clear in the coming days. && .AVIATION...Valid through 28/12Z. Isolated to scattered SHRA/TSRA develops this afternoon remaining into the evening, with cloud bases near 8k-12k ft MSL. Winds will favor an easterly direction as speeds approach 10 kts during the afternoon, decreasing in the evening. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Monsoon thunderstorm activity gradually begins to increase today into the weekend, with isolated to scattered storms for much of the forecast area. Moisture is then expected to increase next week allowing for even better chances of rainfall, perhaps heavy at times toward midweek. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms and RH values are expected to remain above critical thresholds. && .TWC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 8 PM MST this evening for AZZ501- 502-504>507-509. && Public...Guillet Aviation...Howlett Fire Weather....Howlett Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 27, 1:22 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
122 PM MST Fri Aug 27 2021
AZZ502-272100-
Tohono O'odham Nation including Sells-
122 PM MST Fri Aug 27 2021
...A strong thunderstorm will impact portions of central Pima County
through 200 PM MST...
At 121 PM MST, Doppler radar was tracking a strong thunderstorm near
Sells. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sells, Ali Chukson, Gu Oidak, Fresnal, No:ligk, Comobabi, South
Comobabi, Cababi, San Luis - Sells District, Artesia, Rincon and Ali
Molina.
This includes Route 86 between mile markers 103 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3214 11194 3203 11171 3181 11181 3194 11209
TIME...MOT...LOC 2021Z 030DEG 3KT 3200 11187
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GLThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:38 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 19 min |
| Aug 27, 2:17 PM MST | Special Weather Statement | TWC | Pima | 43 min |
| Aug 27, 2:54 PM MST | Special Weather Statement | TWC | 36 min | |
| Aug 27, 3:49 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Aug 27, 3:57 PM MST | Special Weather Statement | TWC | Greenlee | 63 min |
| Aug 27, 4:39 PM MST | Special Weather Statement | TWC | 51 min | |
| Aug 27, 4:56 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.